Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Feb 28, 2011, 10:13 AM EST for Pendleton County, West Virginia; Highland County, Virginia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 10:13 AM EST (15:13 UTC)
- Expired
- Feb 28, 2011, 10:45 AM EST
- In force
- 32 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Highland County, VA, Pendleton County, WV
The radar
The Roanoke radar (KFCX), 164 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 10:14 AM EST | TSTM WND GST 70 | 6 Wsw Cherry Grove, WV | |
| Feb 28, 10:43 AM EST | TSTM WND GST 70 | 6 Wsw Cherry Grove, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:57 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS51 KLWX 281513
SVRLWX
VAC091-WVC071-281545-
/O.NEW.KLWX.SV.W.0004.110228T1513Z-110228T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1013 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HIGHLAND COUNTY IN WESTERN VIRGINIA...
SOUTHERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 1045 AM EST
* AT 1013 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTHEASTERN POCAHONTAS COUNTY TO CENTRAL POCAHONTAS COUNTY...
AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOLAR...
VANDERPOOL...
NEW HAMPDEN...
MUSTOE...
CHERRY GROVE...
BLUE GRASS...
WILLIAMSVILLE...
POSSUM TROT...
SIRONS MILL...
MCDOWELL...
LAT...LON 3836 7976 3836 7974 3844 7969 3850 7970
3852 7967 3865 7963 3866 7913 3847 7923
3842 7932 3838 7932 3834 7937 3823 7942
3822 7947 3818 7953 3821 7970 3826 7979
3832 7981
TIME...MOT...LOC 1513Z 269DEG 52KT 3857 7971 3823 7982
$$
JE3 follow-up statements
635
WWUS51 KLWX 281526
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1026 AM EST MON FEB 28 2011
VAC091-WVC071-281545-
/O.CON.KLWX.SV.W.0004.000000T0000Z-110228T1545Z/
HIGHLAND VA-PENDLETON WV-
1026 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR SOUTHERN PENDLETON AND HIGHLAND COUNTIES...
AT 1021 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF GREENBANK TO 8 MILES NORTHWEST
OF BURNSVILLE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
MOYERS...
PALO ALTO...
MCDOWELL...
LIBERTY...
BRANDYWINE...
HEAD WATERS...
SUGAR GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3864 7959 3864 7914 3847 7923 3842 7932
3823 7943 3822 7947 3818 7953 3818 7955
3821 7970 3825 7977
TIME...MOT...LOC 1526Z 269DEG 52KT 3855 7951 3827 7965
$$
JE702
WWUS51 KLWX 281533
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1033 AM EST MON FEB 28 2011
VAC091-WVC071-281545-
/O.CON.KLWX.SV.W.0004.000000T0000Z-110228T1545Z/
HIGHLAND VA-PENDLETON WV-
1033 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR SOUTHERN PENDLETON AND HIGHLAND COUNTIES...
AT 1033 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES SOUTHWEST OF UPPER TRACT TO 7 MILES NORTHEAST
OF BURNSVILLE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
BRANDYWINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3861 7948 3864 7914 3847 7923 3843 7933
3823 7943 3822 7948 3818 7953 3821 7970
3823 7971
TIME...MOT...LOC 1533Z 269DEG 52KT 3855 7938 3827 7952
$$
JE752
WWUS51 KLWX 281540
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1040 AM EST MON FEB 28 2011
VAC091-WVC071-281550-
/O.EXP.KLWX.SV.W.0004.000000T0000Z-110228T1545Z/
HIGHLAND VA-PENDLETON WV-
1040 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1045 AM EST FOR
SOUTHERN PENDLETON AND HIGHLAND COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3861 7948 3864 7914 3847 7923 3843 7933
3823 7943 3822 7948 3818 7953 3821 7970
3823 7971
TIME...MOT...LOC 1540Z 269DEG 52KT 3854 7925 3826 7939
$$
JEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:12 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 28, 9:12 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
912 AM EST MON FEB 28 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON AND WILL BE
ACCOMPANIED BY THUNDERSTORMS. HIGH PRESSURE BUILDS BRIEFLY INTO
THE MID-ATLANTIC REGION ON TUESDAY. A COLD FRONTAL PASSAGE IS
EXPECTED ON WEDNESDAY...BUT NO PRECIPITATION IS EXPECTED. HIGH
PRESSURE RETURNS FOR THE REMAINDER OF THE WEEK. A STORM SYSTEM
WILL IMPACT THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
PRODUCTS UPDATED TO REFLECT TORNADO WATCH NUMBER 32.
6AM UPDATE...THE SYSTEM HAS PROGRESSED QUITE A BIT OVER
NIGHT...THE SFC LOW IS NOW OVER ERIE PA WITH THE FRONTAL LINES NOW
OVER EASTERN OH AND CNTRL KY. SEVERAL WIND GUSTS IN EXCESS OF 50
MPH HAVE BEEN MEASURED FROM THIS ACTIVITY.
EXPECTATION NOW IS FOR THE PREFRONTAL STORMS TO CROSS THE CWA
LATE THIS MORNING THROUGH THE EARLY AFTERNOON. A 45-55KT SWLY 925MB JET
PROVIDES STRONG MOISTURE AND HEAT TRANSPORT AHEAD OF THE COLD
FRONT. WITH SOME BREAKS IN THE MID-LEVEL CLOUD COVER...EXPECT MAX
TEMPS IN THE LOW 70S ACROSS N-CNTRL VA WITH AROUND 70F IN THE
BALTIMORE- WASHINGTON METRO.
PREVIOUS DISCUSSION...
A SLIGHT RISK FOR SEVERE WEATHER /DAMAGING WINDS/ HAS BEEN ISSUED
BY SPC. THE ORGANIZED LINES OF THUNDERSTORMS CURRENTLY AHEAD OF
THE COLD FRONT OVER THE MIDWEST ARE EXPECTED TO MOVE EAST ACROSS
THE CWA THIS AFTERNOON/EARLY EVENING. MODEST INSTABILITY WILL
ALLOW CONTINUED DEVELOPMENT OF THE ACTIVITY AS IT CROSSES THE
APPALACHIANS. CATEGORICAL HEAVY SHOWERS AND THUNDERSTORMS WITH
DAMAGING WIND WORDING ARE IN THE FORECAST FOR THIS AFTERNOON
ACROSS MOST OF THE CWA...THEN FOR THE EARLY EVENING FOR SOUTHERN
MARYLAND. GIVEN THE STRONG DYNAMICS OF THIS DEVELOPED
SYSTEM...THESE STORMS WILL BE FAST MOVING...SO AN ATTEMPT AT A
MORE PRECISE TIMING THAN THREE HOURS WAS NOT ATTEMPTED. QPF STILL
LOOKS TO BE ONE-HALF TO THREE- QUARTERS INCH. THIS WILL COME VERY
QUICKLY...THOUGH GENERALLY NOT ABOVE FLASH FLOOD THRESHOLDS.
TRAINING STORMS THAT BRING LONGER HEAVY RAIN TO DC OR BALTIMORE
WOULD CAUSE ISSUES IN THE FLASH FLOOD-PRONE URBAN AREAS.
THE COLD FRONT PUSHES EAST OF CWA THIS EVENING...WITH POST-
FRONTAL STRONG/GUSTY NWLY WINDS. DESPITE THIS BEING A NOCTURNAL
FROPA...STRONG COLD AIR ADVECTION IN THE PARTICULARLY DRY AIR
SPILLING IN SHOULD ALLOW GUSTS TO MIX DOWN TO THE SFC ACROSS THE
CWA. FCST SOUNDINGS CONTINUE TO SUGGEST A SURGE TO MARGINAL WIND
ADVISORY CRITERIA /GUSTS IN EXCESS OF 45 MPH/ IS POSSIBLE. THIS
POTENTIAL WILL BE REANALYZED WITH 06Z DATA LATER TONIGHT. GIVEN
DRY AIR MASS...LITTLE IF ANY UPSLOPE RAIN/SNOW IS EXPECTED WEST OF
THE ALLEGHENY FRONT POST FROPA. COLD AIR ADVECTION WILL CONTINUE
THROUGH THE NIGHT WITH CONSIDERABLE CLEARING. MIN TEMPS WILL BE IN
THE MID TO LOWER 20S OUT WEST. LOW 30S REACH EAST OF THE BLUE
RIDGE...WITH MID 30S URBAN/NEAR SHORE.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WINDS WILL SUBSIDE QUICKLY ON TUE AS HIPRES BUILDS INTO RGN.
MAXIMA NR OR SLGTLY BLW NRML XPCD TUE WITH PASSAGE OF CDFNT.
AS SFC HIGH MOVES OFFSHORE TUE NGT...LIGHT SLY FLOW WILL DVLP ACRS
FCST AREA. THIS SLY FLOW WILL AID IN MODEST TEMP RECOVERY FOR WED.
ABV NRML MAXIMA FCSTD WITH MOSTLY SUNNY SKIES.
CDFNT MOVES THRU LATE WED AFTN OR EARLY WED EVE. DRY AIR ADVCTN
AND CLRG SKIES WILL LEAD TO PRIME CONDITIONS FOR RADIATIONAL
COOLING. THUS...WDSPRD MINIMA IN 20S XPCD /WITH CITIES RMNG IN LWR
30S/.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIPRES DOMINATES WX THRU FRI. MAXIMA XPCD TO BE NR OR SLGTLY BLW
NRML BOTH THU AND FRI.
SLY FLOW DVLPS BY FRI NGT AND ADVCTS MSTR INTO RGN. DEWPT TEMPS
WILL INCR INTO LOW-MID 30S BY SAT MRNG AS CLD CVR INCRS.
GFS AND ECMWF BOTH INDICATE AN UPR WAVE WILL IMPACT FCST AREA DURG
THE WKEND. GFS MAINTAINS POSITIVELY TILTED...HIGHLY AMPLIFIED WAVE
WILL MOVE THRU SAT AND SAT NGT...WITH PCPN WANING BY EARLY SUN
MRNG. ECMWF DEPICTS CLOSED UPR LOW MOVG SLOWLY NWD ALONG APLCNS...
WITH SVRL PDS OF PCPN. IN EITHER CASE...WARM AIR XPCD TO PREVENT
ANY WINTRY PCPN. GIVEN TIMING DIFFERENCES...CHC POPS WERE FCSTD THRU
THE WKEND. REGARDLESS OF MODEL CHOICE...CLRG AND DRYING XPCD BY
SUN AFTN.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
IFR CONDITIONS THIS MORNING TO ERODE THROUGH SUNRISE. THUNDERSTORMS ARE
EXPECTED TO RIDE A 45 TO 55KT SWLY FLOW AHEAD OF A COLD FRONT
ACROSS THE TERMINALS LATE THIS MORNING THROUGH THE EARLY AFTERNOON...WITH A
WIDESPREAD DAMAGING WIND THREAT. STRONG POST- FROPA NWLY FLOW
TONIGHT SHOULD GUST INTO THE 35 KT RANGE...PERHAPS PEAKING HIGHER.
WINDS DECR QUICKLY TUE MRNG AS HIPRES BUILDS EWD ACRS MID-ATLC
RGN. LGT SLY FLOW DVLPS TUE NGT.
A CDFNT CROSSES RGN LATE WED AFTN...WITH SFC HIPRES DOMINATING
THRU FRI. VFR CONDS XPCD TUE-FRI.
&&
.MARINE...
SLY FLOW INCREASES TODAY AHEAD OF A COLD FRONT. A SMALL CRAFT
ADVISORY GOES INTO EFFECT AT 7AM. PREFRONTAL LINES OF
THUNDERSTORMS ARE EXPECTED TO SWEEP ACROSS THE WATERS THIS
AFTERNOON. WINDS FROM THIS ACTIVITY COULD EXCEED 50 KT. GALE WARNING
IS IN EFFECT TONIGHT FOR THE WATERS POST-FROPA.
WINDS WILL BGN TO SUBSIDE ACRS WATERS TUE MRNG AS HIPRES BUILDS.
SMALL CRAFT ADZY ISSUED FOR MOST ZONES THRU TUE.
SLY WINDS DVLP TUE NGT AND WED ON WRN EDGE OF EXITING SFC HIGH.
CDFNT CROSSES WATERS WED EVE...LKLY REQUIRING A SMALL CRAFT ADZY.
HIPRES RETURNS THU AND FRI. A STORM SYSTEM WILL IMPACT WATERS
DURG THE WKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 6 AM TO 2 PM EST TUESDAY FOR
ANZ530>534-536>543.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST TUESDAY FOR
ANZ530>543.
&&
LISTEMAAHazardous weather outlook, Feb 28, 9:48 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 948 AM EST MON FEB 28 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 011000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 948 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 4 PM FOR THE WASHINGTON METROPOLITAN AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. GUSTY WINDS ARE EXPECTED TONIGHT IN THE WAKE OF THE COLD FRONT. GUSTS MAY APPROACH WIND ADVISORY CRITERIA. A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT TUESDAY FOR THE MARYLAND CHESAPEAKE BAY AND FOR THE TIDAL POTOMAC RIVER FROM INDIAN HEAD TO SMITH POINT. A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY NIGHT FOR PORTIONS OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-011000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 948 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 4 PM FOR THE OUTLOOK AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. GUSTY WINDS ARE EXPECTED TONIGHT IN THE WAKE OF THE COLD FRONT. GUSTS MAY APPROACH WIND ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Feb 28, 8:54 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
854 AM EST MON FEB 28 2011
MDZ501-WVZ503-281430-
EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-
854 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS TO AFFECT EXTREME WESTERN ALLEGANY AND
WESTERN MINERAL COUNTIES...
AT 854 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF FROSTBURG TO 9 MILES
NORTHWEST OF LUKE TO 16 MILES WEST OF KITZMILLER...MOVING SOUTHEAST
AT 60 MPH.
LOCATIONS IMPACTED INCLUDE WESTERNPORT...LONACONING...FROSTBURG AND
PIEDMONT.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3949 7895 3931 7911 3933 7928 3935 7926
3937 7922 3943 7912 3948 7910 3947 7908
3972 7894 3973 7893 3973 7882
TIME...MOT...LOC 1354Z 298DEG 51KT 3973 7903 3953 7918
3930 7944
BJLSpecial weather statement, Feb 28, 9:11 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
911 AM EST MON FEB 28 2011
MDZ502-WVZ050-504-281445-
HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-EASTERN MINERAL WV-
911 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...CENTRAL AND EASTERN
ALLEGANY AND EASTERN MINERAL COUNTIES...
AT 910 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF ELLERSLIE TO 15 MILES WEST
OF ANTIOCH...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE FORT ASHBY...ROMNEY AND TIMBER RIDGE.
HEAVY RAIN WITH THIS LINE OF STORMS MAY REDUCE VISIBILITIES TO BELOW
ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS LINE OF STORMS.
&&
LAT...LON 3970 7831 3962 7838 3962 7844 3959 7841
3959 7846 3955 7842 3955 7845 3951 7847
3945 7835 3936 7837 3934 7834 3924 7841
3914 7852 3919 7888 3931 7911 3958 7886
3973 7878 3973 7834
TIME...MOT...LOC 1410Z 277DEG 58KT 3978 7863 3929 7919
JESpecial weather statement, Feb 28, 9:31 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 AM EST MON FEB 28 2011
MDZ003-WVZ051>053-281500-
WASHINGTON MD-JEFFERSON WV-BERKELEY WV-MORGAN WV-
931 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...JEFFERSON...BERKELEY
AND MORGAN COUNTIES...
AT 931 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF FOREST PARK TO 7 MILES
SOUTHWEST OF MAGNOLIA...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE SPRUCE PINE HOLLOW...SPOHRS CROSSROADS...
SLEEPY CREEK...SHADY GROVE...VALLEY HIGH...BIG SPRING...BIG POOL...
CLEAR SPRING...GERRARDSTOWN AND GLENGARY.
HEAVY RAIN WITH THIS LINE OF STORMS MAY REDUCE VISIBILITIES TO BELOW
ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS LINE OF STORMS.
&&
LAT...LON 3973 7770 3968 7749 3960 7758 3947 7762
3927 7782 3933 7813 3942 7827 3952 7848
3955 7842 3959 7846 3959 7840 3962 7844
3962 7838 3965 7834 3966 7836 3968 7831
3973 7833
TIME...MOT...LOC 1431Z 284DEG 56KT 3974 7821 3948 7846
JESpecial weather statement, Feb 28, 9:52 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 AM EST MON FEB 28 2011
VAZ027-028-030-031-WVZ050-053-055-281515-
WARREN VA-SHENANDOAH VA-CLARKE VA-HARDY WV-JEFFERSON WV-HAMPSHIRE WV-
FREDERICK VA-
952 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS TO AFFECT PORTIONS OF WARREN...SHENANDOAH...
CLARKE...HARDY...JEFFERSON...HAMPSHIRE AND FREDERICK COUNTIES...
AT 952 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF GORE TO 3 MILES NORTHEAST OF
BEAN SETTLEMENT...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE MILLWOOD PIKE...GREENWOOD...STEPHENS
CITY...BERRYVILLE AND STRASBURG.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3924 7777 3915 7782 3896 7828 3912 7896
3931 7843
TIME...MOT...LOC 1452Z 292DEG 39KT 3929 7828 3912 7874
JESpecial weather statement, Feb 28, 10:01 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1001 AM EST MON FEB 28 2011
VAZ026-027-030-503-504-WVZ055-502-505-506-281530-
EASTERN HIGHLAND VA-WARREN VA-SHENANDOAH VA-EASTERN PENDLETON WV-
HARDY WV-EASTERN GRANT WV-ROCKINGHAM VA-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
1001 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS TO AFFECT HIGHLAND...WARREN...SHENANDOAH...
PENDLETON...HARDY...EASTERN GRANT...AND ROCKINGHAM COUNTIES...
AT 1001 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BEAN SETTLEMENT TO 24 MILES NORTHWEST OF
HIGHTOWN...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE UPPER TRACT...MATHIAS AND STRASBURG.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3836 7976 3836 7974 3844 7969 3850 7970
3852 7967 3856 7968 3860 7964 3867 7963
3868 7961 3879 7952 3883 7954 3885 7953
3913 7888 3897 7826 3826 7978 3826 7979
3832 7981
TIME...MOT...LOC 1501Z 273DEG 49KT 3909 7875 3861 7993
JEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:54 AM EST | Special Weather Statement | LWX | Mineral | 36 min |
| Feb 28, 9:11 AM EST | Special Weather Statement | LWX | Hampshire, Mineral | 34 min |
| Feb 28, 9:31 AM EST | Special Weather Statement | LWX | Berkeley, Jefferson, Morgan | 29 min |
| Feb 28, 9:40 AM EST | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire, Jefferson, Morgan | 50 min |
| Feb 28, 10:01 AM EST | Special Weather Statement | LWX | Hardy, Pendleton | 29 min |
| Feb 28, 10:31 AM EST | Special Weather Statement | LWX | Pendleton | 29 min |
| Feb 28, 3:43 AM EST | Small Craft Advisory | LWX | 31 hr | |
| Feb 28, 9:52 AM EST | Special Weather Statement | LWX | Clarke, Frederick, City of Winchester | 23 min |
| Feb 28, 10:18 AM EST | Special Weather Statement | LWX | Clarke | 27 min |
| Feb 28, 10:37 AM EST | Special Weather Statement | LWX | Augusta | 23 min |
| Feb 28, 10:59 AM EST | Special Weather Statement | LWX | Rappahannock, Shenandoah | 31 min |
| Feb 28, 11:30 AM EST | Special Weather Statement | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 30 min |
| Feb 28, 11:37 AM EST | Special Weather Statement | LWX | Culpeper, Greene, Madison, Orange | 23 min |
| Feb 28, 11:59 AM EST | Special Weather Statement | LWX | Culpeper, Fairfax, Orange, Prince William, Spotsylvania, Stafford and 4 more | 31 min |
| Feb 28, 12:23 PM EST | Special Weather Statement | LWX | King George, Stafford, City of Fredericksburg | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.